Hail, Iowa
- When
- June 12, 1:42 AM CST
- Where
- Iowa County, Mineral Pt
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.850, -90.183
Isolated, pulse-type, severe thunderstorms popped up during the overnight hours across parts of south-central and southeast Wisconsin. ) covered the ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Isolated, pulse-type, severe thunderstorms popped up during the overnight hours across parts of south-central and southeast Wisconsin. The large hail near Danville (just east of the city of Columbus in Columbia Co.) covered the ground. Several large trees were toppled by powerful wind gusts (estimated at 52 knots, or 60 mph), just east of Monroe in Green County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 11, 1:48 PM CST, 11 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 PM CDT MON JUN 11 2001 FCST FOCUS ON SVR STORM CHCS TONIGHT. VISIBILE SATELLITE IMAGES SHOW CU DVLPG ALONG AXIS OF MAX LOW LVL MOISTURE CONVERG ALONG WARM FNT...FM RST TO MLI. TEMPS OF 90F AND DEW PTS IN THE LOW TO MID 70S SOUTH OF THE FNT...PROVIDING PLENTY OF FUEL FOR STORMS. WARM MID LVLS IN VCNTY OF FNT (18Z DVN SNDG HAS +10C AT 700 MB) PREVENTING ANY CONVECTION ATTM. BUFKIT SNDGS SHOW MAX INSTABILITY ACROSS THE CWA FORECAST BETWEEN 7 PM AND MIDNIGHT...WITH REMOVING THE MID LVL CAP THE KEY TO POSSIBLE SEVERE WEATHER. MID LVL COOLING ASSOC WITH SHRT WV ERODES CAP WITH H7 TEMPS DOWN TO AROUND +6C. FCST CORFIDI VECTORS FM ETA...SHOW CELLS THAT DVLP IN VCNTY OF SE MN/WRM WI TURNING SE TWD SRN WI. MSN ETA SOUNDING...HAS CAPES OF 2050J/KG AND LI/S OF -5 TO-6 AT 02Z. AFTER SHRT WV MOVES EAST OF STATE...H7 TEMPS CLIMB BACK TO NEAR +10 IN WRN CWA AT 06Z...AND ACROSS ALL BUT THE FAR EAST BY 12Z...SIGNALING A PROBABLE END TO THE SVR THREAT. CONRAD ANIMATION OF FCST SNDGS SHOW SEVERE THREAT WOULD BE MAINLY SVR WIND/DERECHO EVENT FOR OUR CWA. BOUNDRIES LAYED OUT BY ANY CONVECTION TONIGHT AND LINGERING SFC TROF COULD BE THE FOCUS FOR MORE CONVECTION INTO TUE...WITH WEAK DISTURBANCES MOVG ACROSS RGN. WRMFNT MOVS WELL NORTH OF CWA BY WED... WITH 90S EXPECTED IN SRN CWA UNDER PLENTY OF SUNSHINE. NEXT THREAT OF PCPN COMES ON THUR AS LARGE UPR LOW CROSSES THE NRN PLAINS AND SWINGS A SFC LOW THRU NE MN WITH A TRAILING CDFNT ACROSS STATE. MOS GUID TEMPS LOOKING GUD...BUT A LITTLE COOL FOR WED. .MKX...NONE. REM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1024 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1023 PM MILWAUKEE WI 60 MPH TSTM GUST
06/11/01 MILWAUKEE HWY 45 AND NORTH
AVENUE. . REPORTED BY
HAM RADIO( OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1034 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1026 PM MILWAUKEE WI 69 MPH TSTM GUST
06/11/01 MILWAUKEE PEAK WIND GUST AT
MITCHELL INTERNATIONAL
AIRPORT.WIZ046-047-051-056>058-062>064-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1113 PM CDT MON JUN 11 2001 ...PARTS OF TORNADO WATCH 400 CANCELED... TORNADO WATCH NUMBER 400 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...COLUMBIA...FOND DU LAC...DODGE...JEFFERSON. TORNADO WATCH NUMBER 400 CONTINUES UNTIL MIDNIGHT FOR SAUK... IOWA AND DANE COUNTIES. THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN WISCONSIN. HAIL...STRONG WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STORMS. ZAJDEL
WIZ052-059-060-065-066-069>072-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1116 PM CDT MON JUN 11 2001 ...PARTS OF SEVERE THUNDERSTORM WATCH 402 CANCELED... SEVERE THUNDERSTORM WATCH NUMBER 402 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... SHEBOYGAN...WASHINGTON...OZAUKEE. SEVERE THUNDERSTORM WATCH NUMBER 402 CONTINUES UNTIL MIDNIGHT FOR WAUKESHA...MILWAUKEE...RACINE...KENOSHA...WALWORTH AND ROCK COUNTIES. THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN WISCONSIN. HAIL...STRONG WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STORMS. TZ
WIZ046-047-051-052-056>060-062>072-120530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1130 PM CDT MON JUN 11 2001 ...INTENSE THUNDERSTORMS STILL AFFECTING SOUTHERN WISCONSIN... THE FIRST BATCH OF THUNDERSTORMS WILL GRADUALLY DIMINISH ACROSS THE SOUTHERN TWO TIERS OF COUNTIES BETWEEN 1130 PM AND 1230 AM. DURING THIS TIME THOUGH...YOU CAN STILL EXPECT HEAVY RAINS...DEADLY LIGHTNING AND WINDS UP TO 40 MPH. HOWEVER...A NEW BATCH OF STORMS WILL AFFECT SAUK...COLUMBIA...MARQUETTE...GREEN LAKE AND FOND DU LAC COUNTIES BETWEEN 1130 PM AND 100 AM. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL AND POSSIBLY SOME HAIL. STAY ALERT TONIGHT AOCROSS FOR SOUTHERN WISCONSIN AS NUMEROUS ADDITIONAL THUNDERSTORMS ARE EXPECTED. COLLAR
WIZ046-047-051-052-056>060-062>066-069>072-120519- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1202 AM CDT TUE JUN 12 2001 ...TORNADO WATCH NUMBER 400 EXPIRED... ...SEVERE THUNDERSTORM WATCH NUMBER 402 EXPIRED.... TORNADO WATCH NUMBER 400 AND SEVERE THUNDERSTORM WATCH NUMBER 402 HAVE EXPIRED. THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN WISCONSIN. HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STORMS. ZAJDEL
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255897, 5255898, 5255899.